Alert archive / Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 112, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 21, 2020, 10:46 PM EDT for 5 counties in Virginia. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2020, 10:46 PM EDT (02:46 UTC)
- Expired
- Jul 21, 2020, 11:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Botetourt County, VA, City of Roanoke, VA, Franklin County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 46 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 10:47 PM EDT | TSTM WND DMG | 1 Ene Hollins, VA | A LARGE TREE BRANCH WAS BLOWN DOWN NEAR THE INTERSECTION OF SUMMERDEAN AVE AND ESTES ST. TIME ESTIMATED FROM RADAR. |
| Jul 21, 11:10 PM EDT | HAIL 1 | 5 Sse Vinton, VA | HAIL THE SIZE OF QUARTERS FELL NEAR RIDGECREST ROAD. |
| Jul 21, 11:12 PM EDT | TSTM WND DMG | 4 Ssw Stewartsville, VA | AT LEAST TWO TREES BLOWN DOWN AT SEVEN GABLES FARM. PEA SIZE HAIL WAS ALSO OBSERVED. |
| Jul 21, 11:33 PM EDT | HAIL 0.7 | 1 Sw Goodview, VA | HAIL FELL ON NAVIGATION POINT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243
WUUS51 KRNK 220246
SVRRNK
VAC019-023-067-161-770-220345-
/O.NEW.KRNK.SV.W.0112.200722T0246Z-200722T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
1046 PM EDT Tue Jul 21 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Eastern Roanoke County in west central Virginia...
The City of Roanoke in west central Virginia...
West central Bedford County in south central Virginia...
South central Botetourt County in west central Virginia...
North central Franklin County in west central Virginia...
* Until 1145 PM EDT.
* At 1046 PM EDT, severe thunderstorms were located along a line
extending from Cloverdale to near Hollins to Vinton to Roanoke
Mountain, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Roanoke...
Vinton...
Montvale...
Stewartsville...
Laymantown...
Chamblissburg...
and Hollins.
This includes The following Location Roanoke Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3739 7970 3721 7972 3710 7979 3723 8007
3727 8001 3735 8001
TIME...MOT...LOC 0246Z 287DEG 10KT 3736 7992 3732 7990 3726 7989 3723
7996
HAIL...1.00IN
WIND...60MPH
$$
PH2 follow-up statements
133
WWUS51 KRNK 220307
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1107 PM EDT Tue Jul 21 2020
VAC023-770-220315-
/O.CAN.KRNK.SV.W.0112.000000T0000Z-200722T0345Z/
City of Roanoke VA-Botetourt VA-
1107 PM EDT Tue Jul 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTH CENTRAL BOTETOURT COUNTY AND THE CITY OF ROANOKE IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3721 7972 3710 7979 3717 7992 3729 7988
3734 7990 3734 7989 3733 7987 3731 7985
3735 7979 3737 7978 3739 7970
TIME...MOT...LOC 0305Z 269DEG 10KT 3735 7986 3731 7984 3725 7983 3717
7988
$$
VAC019-067-161-220345-
/O.CON.KRNK.SV.W.0112.000000T0000Z-200722T0345Z/
Roanoke VA-Bedford VA-Franklin VA-
1107 PM EDT Tue Jul 21 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR EAST CENTRAL ROANOKE...WEST CENTRAL BEDFORD AND NORTH CENTRAL
FRANKLIN COUNTIES...
At 1105 PM EDT, severe thunderstorms were located along a line
extending from Laymantown to near Vinton to near Stewartsville to
near Roanoke Mountain, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Vinton...
Stewartsville...
Montvale...
Chamblissburg...
and Goodview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3721 7972 3710 7979 3717 7992 3729 7988
3734 7990 3734 7989 3733 7987 3731 7985
3735 7979 3737 7978 3739 7970
TIME...MOT...LOC 0305Z 269DEG 10KT 3735 7986 3731 7984 3725 7983 3717
7988
HAIL...1.00IN
WIND...60MPH
$$
PH965
WWUS51 KRNK 220338
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1138 PM EDT Tue Jul 21 2020
VAC019-067-161-220346-
/O.EXP.KRNK.SV.W.0112.000000T0000Z-200722T0345Z/
Roanoke VA-Bedford VA-Franklin VA-
1138 PM EDT Tue Jul 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR
EAST CENTRAL ROANOKE...WEST CENTRAL BEDFORD AND NORTH CENTRAL
FRANKLIN COUNTIES WILL EXPIRE AT 1145 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
Small hail was reported in Roanoke and in Goodview. A large tree
branch was blown down by thunderstorm winds in the Hollins area.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3721 7972 3710 7979 3717 7992 3729 7988
3734 7990 3734 7989 3733 7987 3731 7985
3735 7979 3737 7978 3739 7970
TIME...MOT...LOC 0336Z 270DEG 10KT 3733 7976 3729 7974 3723 7973 3715
7978
$$
PHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:06 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 21, 9:06 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 906 PM EDT Tue Jul 21 2020 .SYNOPSIS... An upper ridge across the southern U.S. will maintain itself into Thursday before a front arrives late in the week. && .NEAR TERM /THROUGH WEDNESDAY/... As of 905 PM EDT Tuesday... Widely scattered storms continue under an axis of DCAPE values in excess of 1000 J/KG, so locally damaging winds are still possible for the reminder of the evening. 23Z HRRR has a good handle on the current location of convection and keeps storms across the VA southside until around midnight-1 AM EDT. Adjusted POPs up in this area. There will be a weakness in the upper ridge as a shortwave passes into the Ohio Valley late tonight. This may help a complex of storms move into WV by daybreak, but the model consensus is to keep this west of our area through 12Z (8 AM EDT) Wednesday. With a stagnant airmass in place, followed persistence for lows and bumped up lows at ROA closer to values experienced Tuesday morning. Wednesday appears somewhat similar to this afternoon as storms fire up noon or just before. Difference is a slight cooling aloft with trough moving across the upper Ohio Valley. SPC has a slight risk for severe north of U.S. 60, as better upper support/shear push across northern WV/VA, and density from storms may sink the convective system south toward Lynchburg to Roanoke/Lexington by mid afternoon. Overall storm coverage looks more numerous in the Shenandoah Valley and mountains, with less southside VA/NC piedmont. Highs Wednesday will be in the mid 80s to around 90 west, to mid 90s east. The exception will be the highest terrain of SW VA/NW NC with upper 70s to lower 80s above 3500 feet. See climate section below for records. Forecast confidence is average for storm location/coverage this evening and again Wednesday, but high on temperatures. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 200 PM EDT Tuesday... An area of low pressure will cross over Maine in association with a passing upper level trough during Wednesday night into Thursday. It will drag a cold front toward Ohio and Pennsylvania by Thursday afternoon, which should spark another round of showers and thunderstorms across the Mid Atlantic. There remains plenty of instability ahead of this front based on the ample heat and humidity. Thus, the Storm Prediction Center has highlighted a marginal risk of severe weather mainly along and east of the Blue Ridge. The record consecutive streak of 22 days for hitting at least 90 degrees (June 23 through July 14 in 1966) at Roanoke will be toast by midday Thursday as we reach day 23 of this current streak. The cold front should slowly sag southward through central Virginia by Thursday night into Friday, which will push the focus for convection toward the Virginia and North Carolina border during Friday afternoon. Meanwhile, the impressive upper level ridge responsible for all the heat will start to shift westward toward the Plains as the upper level trough digs further across the Northeast. Slightly drier air could infiltrate from the northwest by Friday night as high pressure takes control over New York. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 200 PM EDT Tuesday... The cold front should push further southward across North Carolina on Saturday and eventually head offshore toward the latter half of this weekend. Confidence is increasing for shower and thunderstorm chances to diminish by Sunday based on better agreement between the ECMWF and GFS models. Still, a chance will be left across the northwest North Carolina mountains as orographical lift may spark isolated convection. Temperatures could be a little cooler for Saturday compared to earlier in the week, but this slight reprieve will be brief as the influence of the upper level trough should fade away by Sunday. If the record streak of 90-degree days at Roanoke is not halted by Saturday, it will continue well into next week as heights aloft rise during Sunday and Monday. Consequently, the heat and humidity should begin to creep up again. The potential for showers and thunderstorms could tick up by Monday afternoon west of the Blue Ridge as the next cold front and its associated upper level trough enters the Ohio River Valley. Convection chances increase further on Tuesday as the trough digs southward and pushes the cold front toward the Appalachian Mountains. The slower ECWMF solution was favored for the latter part of this forecast as the GFS seems too fast given this summertime pattern. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... As of 645 PM EDT Tuesday... Scattered showers and thunderstorms across portions of southwest Virginia will gradually diminish this evening. Kept VCTS for all TAF sites except KLYH until 02-03Z (10-11 PM EDT). Once the storms diminish VFR conditions will prevail for most TAF sites overnight, but MVFR fog, or worse, is possible at KLWB before dawn Wednesday. Expect better coverage of thunderstorms on Wednesday, especially after 18Z (2 PM EDT), and included VCTS at all TAF sites, as it is too early to pinpoint which locations will be directly impacted. These storms will have the potential to produce gusty winds and heavy rain and should they move over a TAF site, a short period of IFR conditions are possible. Extended Aviation Discussion... Overall mainly VFR weather to continue through most of the week. We will continue to have afternoon and early evening scattered storms through the extended period. Thus periods of sub-VFR are possible in storms, and potential for late night/early morning fog at LWB/BCB and perhaps other locations depending on where there is daily significant rainfall. && .CLIMATE... Record temps for today at climate locations: Tuesday 07/21/2020 Site High/Year Warm Low/Year BLUEFIELD 94 1934 78 1934 DANVILLE 102 1977 75 2015 LYNCHBURG 103 1926 80 1930 ROANOKE 104 1926 75 2008 BLACKSBURG 99 1926 74 1934 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS/WP NEAR TERM...WP SHORT TERM...PH/PW LONG TERM...PW AVIATION...PH CLIMATE...WP
Hazardous weather outlook, Jul 21, 8:12 PM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 812 PM EDT Tue Jul 21 2020 NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-221215- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania- Campbell-Appomattox-Buckingham-Halifax-Charlotte- 812 PM EDT Tue Jul 21 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. There is a low probability for hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are possible during the afternoon and evening on Wednesday and Thursday. Damaging winds are the primary severe weather threat, but large hail and localized flooding are also possible. Heat indices between 100 and 105 are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-221215- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 812 PM EDT Tue Jul 21 2020 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. There is a low probability for hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are possible during the afternoon and evening on Wednesday and Thursday. Damaging winds are the primary severe weather threat, but large hail and localized flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 21, 8:57 PM EDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 857 PM EDT Tue Jul 21 2020 NCZ004-220130- Stokes- 857 PM EDT Tue Jul 21 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN STOKES COUNTY... At 856 PM EDT, a strong thunderstorm was located near Germanton, or 8 miles north of Winston-Salem, moving northeast at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Walnut Cove... Danbury... King... Pine Hall... Dillard... Pinnacle... and Hanging Rock State Park. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3626 8045 3634 8045 3646 8003 3626 8004 TIME...MOT...LOC 0056Z 242DEG 12KT 3623 8027 PM
Special weather statement, Jul 21, 9:08 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
908 PM EDT Tue Jul 21 2020
NCZ005-006-VAZ043-044-220130-
Rockingham-Caswell-Henry-Pittsylvania-
908 PM EDT Tue Jul 21 2020
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN ROCKINGHAM...NORTHWESTERN CASWELL...SOUTHWESTERN
PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES AND THE CITY OF
DANVILLE...
At 906 PM EDT, a strong thunderstorm was located over Eden, moving
northeast at 15 mph. This storm produced some wind damage near
Mayodan, North Carolina.
Winds in excess of 40 mph and half inch hail are possible with this
storm. This storm has weakened slightly, but may still contain
frequent cloud to ground lightning.
Locations impacted include...
Danville...
Eden...
Wentworth...
Mayfield...
Axton...
Aiken Summit...
and Gatewood.
LAT...LON 3640 7979 3654 7993 3662 7984 3677 7953
3656 7928
TIME...MOT...LOC 0106Z 242DEG 11KT 3653 7976
PMLocal storm report, Jul 21, 9:12 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
912 PM EDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND DMG 1 NNE MAYODAN 36.43N 79.96W
07/21/2020 ROCKINGHAM NC 911 CALL CENTER
THUNDERSTORM WINDS BLEW DOWN A COUPLE OF
TREES NEAR THE INTERSECTION OF MAYO MOUNTAIN
ROAD AND BUSINESS HIGHWAY 220.
&&
HYSELLLocal storm report, Jul 21, 9:46 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
946 PM EDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 1 S WILKES COUNTY AIRPO 36.20N 81.10W
07/21/2020 WILKES NC TRAINED SPOTTER
SEVERAL TREES SNAPPED AT THEIR TRUNKS. TIME
ESTIMATED FROM RADAR.
&&
VFJSpecial weather statement, Jul 21, 10:01 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1001 PM EDT Tue Jul 21 2020
VAZ007-009-010-012-220245-
Tazewell-Bland-Wythe-Smyth-
1001 PM EDT Tue Jul 21 2020
...STRONG THUNDERSTORMS WILL AFFECT SMYTH...SOUTHERN
TAZEWELL...SOUTHWESTERN BLAND AND NORTHWESTERN WYTHE COUNTIES...
At 959 PM EDT, scattered strong thunderstorms extended from near
Richlands to Ceres,moving east at 5 mph.
Winds in excess of 30 mph and small hail are possible with this
storm.
Locations impacted include...
Marion...
Richlands...
Tazewell...
Rural Retreat...
Cedar Bluff...
Ceres...
and Mount Rogers National Recreation Area.
LAT...LON 3715 8190 3716 8187 3717 8187 3718 8183
3708 8115 3675 8134 3690 8181 3693 8183
3695 8182 3696 8178 3705 8182 3711 8189
3714 8190
TIME...MOT...LOC 0159Z 291DEG 6KT 3700 8143
PHSpecial weather statement, Jul 21, 10:23 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1023 PM EDT Tue Jul 21 2020
VAZ022-023-033-220315-
Botetourt-Franklin-Roanoke-
1023 PM EDT Tue Jul 21 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ROANOKE...SOUTHWESTERN BOTETOURT AND NORTHWESTERN FRANKLIN
COUNTIES...THE CITY OF SALEM AND THE CITY OF ROANOKE...
At 1023 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Catawba to Salem to Bent Mountain.
Movement was east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Roanoke...
Salem...
Vinton...
Boones Mill...
Catawba...
Bent Mountain...
and Hollins.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3710 7992 3715 8016 3730 8018 3739 8013
3742 8007 3744 7989
TIME...MOT...LOC 0223Z 272DEG 8KT 3741 8003 3728 8004 3717 8012
PHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:14 PM EDT | Special Weather Statement | RNK | Giles | 31 min |
| Jul 21, 8:24 PM EDT | Special Weather Statement | RNK | Bath | 36 min |
| Jul 21, 8:44 PM EDT | Special Weather Statement | RNK | Giles, Montgomery, Pulaski, City of Radford | 31 min |
| Jul 21, 9:08 PM EDT | Special Weather Statement | RNK | City of Danville | 22 min |
| Jul 21, 9:27 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 51 min |
| Jul 21, 10:01 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 44 min |
| Jul 21, 10:23 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 52 min |
| Jul 21, 11:27 PM EDT | Special Weather Statement | RNK | Buckingham | 48 min |
| Jul 22, 12:32 AM EDT | Special Weather Statement | RNK | Cumberland | 43 min |
| Jul 22, 8:32 AM EDT | Heat Advisory | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 2 more | 10 hr |
| Jul 22, 1:23 PM EDT | Special Weather Statement | RNK | Bath | 37 min |
| Jul 22, 1:53 PM EDT | Special Weather Statement | RNK | Bath | 22 min |
| Jul 22, 2:11 PM EDT | Special Weather Statement | RNK | Bedford | 34 min |
| Jul 22, 2:20 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 40 min |
| Jul 22, 2:29 PM EDT | Special Weather Statement | RNK | Bath | 31 min |
| Jul 22, 2:33 PM EDT | Special Weather Statement | RNK | Carroll | 27 min |
| Jul 22, 2:47 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| Jul 22, 2:52 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 23 min |
| Jul 22, 2:58 PM EDT | Special Weather Statement | RNK | City of Buena Vista, City of Lexington | 32 min |
| Jul 22, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 58 min |
| Jul 22, 3:06 PM EDT | Special Weather Statement | RNK | Patrick | 39 min |
| Jul 22, 3:16 PM EDT | Special Weather Statement | RNK | City of Lexington | 29 min |
| Jul 22, 3:43 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 47 min |
| Jul 22, 3:49 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 26 min |
| Jul 22, 4:11 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell, Pittsylvania | 49 min |
| Jul 22, 4:13 PM EDT | Special Weather Statement | RNK | Rockbridge | 32 min |
| Jul 22, 4:29 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 61 min |
| Jul 22, 4:37 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Jul 22, 4:44 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 61 min |
| Jul 22, 4:59 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 48 min |
| Jul 22, 5:32 PM EDT | Special Weather Statement | RNK | Wythe | 28 min |
| Jul 22, 5:39 PM EDT | Special Weather Statement | RNK | Giles, Pulaski, City of Radford | 36 min |
| Jul 22, 5:40 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 4 hr |
| Jul 22, 5:56 PM EDT | Special Weather Statement | RNK | Botetourt | 34 min |
| Jul 22, 5:59 PM EDT | Special Weather Statement | RNK | Wythe | 31 min |
| Jul 22, 6:22 PM EDT | Special Weather Statement | RNK | Craig | 38 min |
| Jul 22, 6:26 PM EDT | Special Weather Statement | RNK | Grayson | 34 min |
| Jul 22, 6:52 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth, Wythe | 3 hr |
| Jul 22, 6:55 PM EDT | Special Weather Statement | RNK | Bland, Smyth, Tazewell, Wythe | 50 min |
| Jul 22, 7:21 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 24 min |
| Jul 22, 7:43 PM EDT | Special Weather Statement | RNK | Bland, Tazewell, Wythe | 47 min |
| Jul 22, 7:45 PM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke, City of Salem | 45 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.